MAUDE Adverse Event Report: BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 14 SOFT 205CM; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 14 SOFT 205CM; WIRE, GUIDE, CATHETER
Model Number M001468060
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the results of the dhr review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.During visual inspection, the guidewire was kinked at 12cm from the distal and at 26cm from the proximal end.There was some slight damage and peeling noted to the ptfe coating at 34cm from the proximal end which is indicative of torque device damage.During functional inspection, the guidewire was hydrated and there were no anomalies noted when wet fingers were run along its length.An attempt was made to advance the guidewire through the returned balloon catheters; however, this was not possible for one of the balloon catheters due to solidified contrast media blocking its shaft.The guidewire passed to the distal tip of the other balloon catheter without difficulty once the solidified contrast was removed from the inner lumen.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was not confirmed based on analysis.The device failed to meet specifications when received for complaint investigation.It is probable that the viscous contrast and blood found within the balloons may have caused the reported event and the damage noted to the guidewire, therefore an assignable cause of procedural factors will be assigned to the reported device interaction with another device and the guidewire kinked/bent, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.It is probable that the ptfe coating was damaged by the torque device during manipulation of the device, therefore an assignable cause of handling damage will be assigned to the analyzed guidewire ptfe coating peeling.
 
Event or Problem Description
The guidewire (subject device) was returned for analysis and it was discovered that there was some slight damage and peeling noted to the ptfe coating at the proximal end due to a torque device used during manipulation of the device.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.

Brand Name
TRANSEND EX 14 SOFT 205CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC COSTA RICA
coyol facility, 2546 first st.
propark free zone
alajuela 20101
CR  20101
MDR Report Key10247737
Report Number3008853977-2020-00022
Device Sequence Number594999
Product Code DQX
UDI-Device Identifier08714729201212
UDI-Public08714729201212
Combination Product (Y/N)N
Initial Reporter CountryJP
PMA/510(K) Number
K931584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/18/2021
Device Model NumberM001468060
Device Catalogue NumberM001468060
Device Lot Number24461413
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/17/2020
Initial Report FDA Received Date07/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1